Alert archive / Missouri / Flash Flood Warnings in 2009
Flash Flood Warning 18, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at May 15, 2009, 3:26 PM CDT for Carroll County, Livingston County, Missouri. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 15, 2009, 3:26 PM CDT (20:26 UTC)
- Expired
- May 15, 2009, 9:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Carroll County, MO, Livingston County, MO
The radar
The Pleasant Hill radar (KEAX), 103 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 15, 3:41 PM CDT | FLASH FLOOD | 4 E Norborne, MO | COUNTY ROADWAYS COVERED BY 2 TO 3 INCHES OF WATER, AND FIELDS ARE COMPLETELY FILLED WITH WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 8.4 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1293 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 590 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 302 m²/s²
- 0-3 km storm-relative helicity
- 313 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 13.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KEAX 152026
FFWEAX
MOC033-117-160230-
/O.NEW.KEAX.FF.W.0018.090515T2026Z-090516T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
326 PM CDT FRI MAY 15 2009
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CARROLL COUNTY IN NORTH CENTRAL MISSOURI...
SOUTHERN LIVINGSTON COUNTY IN NORTH CENTRAL MISSOURI...
* UNTIL 930 PM CDT
* AT 323 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS PRODUCING EXTREMELY HEAVY RAIN. RADAR ESTIMATES
HOURLY RAINFALL RATES OF 1.5 TO 2 INCHES. THE THUNDERSTORMS
WERE GENERALLY MOVING OVER THE SAME AREAS AND AN ADDITIONAL 1.5 TO
2 INCHES OF RAIN IS POSSIBLE OVER THE NEXT 1 TO 2 HOURS.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CARROLLTON...BOSWORTH...HALE AND NORBORNE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS... OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING
STREAM... EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
PLEASANT HILL.
&&
LAT...LON 3928 9346 3928 9349 3926 9351 3924 9361
3925 9365 3921 9377 3971 9377 3969 9354
3971 9338 3970 9328 3965 9329 3955 9327
3954 9329 3950 9327 3947 9329 3947 9323
3944 9324 3943 9321 3938 9320
$$
CDB1 follow-up statement
000
WGUS73 KEAX 160226
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
926 PM CDT FRI MAY 15 2009
MOC033-117-160241-
/O.EXP.KEAX.FF.W.0018.000000T0000Z-090516T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL MO-LIVINGSTON MO-
926 PM CDT FRI MAY 15 2009
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHERN LIVINGSTON
AND CARROLL COUNTIES WILL BE ALLOWED TO EXPIRE AT 930 PM CDT...
THE FLASH FLOOD WARNING HAS BEEN REPLACED BY A FLOOD WARNING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 3928 9346 3928 9349 3926 9351 3924 9361
3925 9365 3921 9377 3971 9377 3969 9354
3971 9338 3970 9328 3965 9329 3955 9327
3954 9329 3950 9327 3947 9329 3947 9323
3944 9324 3943 9321 3938 9320
$$
CDBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at May 15, 2:36 PM CDT, 50 minutes earlier.
Area forecast discussion, May 15, 2:36 PM CDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
236 PM CDT FRI MAY 15 2009
.UPDATED AVIATION DISCUSSION...
.DISCUSSION...
.MESOSCALE DISCUSSION...
EARLY MORNING OUTLFOW BOUNDARY EXTENDS FM JUST SOUTH OF CHILLICOTHE
EAST TO NR MACON. THIS BOUNDARY INTERSECTS AN THUNDERSTORM OUTFLOW
BOUNDARY NR CHILLICOTHE WITH THE NEAR TERM TORNADO THREAT BEING AT
THE INTERSECTION OF THE TWO BOUNDARIES. THE INTERSECTION POINT WILL
TRANSLATE EAST EARLY THIS AFTN. SVR THREAT FM NR MCI TO NEAR CDJ IN
THE NR WILL MAINLY BE LARGE HAIL AND DAMAGING WINDS THREAT ALONG WITH
VERY HEAVY RAINFALL.
MAIN CONCERN IS THAT THE OUTFLOW BOUNDARY NR MKC WILL BECOME
STATIONARY NR THE I-70 CORRIDOR WITH ADDITIONAL THUNDERSTORM
DEVELOPMENT ALONG THIS BOUNDARY. IF THUNDERSTORMS CAN FORM ALONG THIS
BOUNDARY...ENHANCED LOW LEVEL SHEAR MAY BE SUFFICIENT TO PRODUCE
ISOLATED TORNADOES. OTHERWISE...SHEAR IS MARGINAL AT BEST FOR A
TORNADIC THREAT OUTSIDE OF ANY BOUNDARY. MODEST SFC-6KM SHEAR OF
30-40 KNOTS WILL EXIST ACR THE SRN ONE HALF OF THE
CWA WITH LOW LEVEL SHEAR WEAK. REGARDLESS...MODEST DEEP SHEAR ALONG
WITH SBCAPES FM 2500-3000 J/KG IS SUFFICIENT FOR SVR TSTM DEVELOPMENT
WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. FLASH
FLOODING WILL ALSO CONTINUE THIS AFTN MAINLY BETWEEN THE I-70 AND
ROUTE 36 CORRIDOR.
FOR LATE THIS AFTN...A PREFRONTAL TROUGH WAS NOTED IN SERN NEBRASKA
WITH A COLD FRONT CLOSELY ON ITS HEELS. THE FRONT WILL OVERTAKE THE
PREFRONTAL TROUGH/CDFRONT WILL ENTER NWRN MO THIS AFTN. THE FRONT
WILL INITIALLY ENCOUNTER A STABLE AIR MASS IN EXTREME NWRN MO WITH THE
SVR WX THREAT MINIMAL. BY 7 PM...THE FRONT WILL INTERSECT THE ONGOING
CONVECTION NEAR THE I-70 CORRIDOR WITH THE CONVECTION ORGANIZING
INTO A SERN MVG SQUALL LINE. THE PRIMARY THREATS WILL BE LARGE HAIL
AND DAMAGING WINDS. HOWEVER...THE INTERSECTION OF THE OUTFLOW BOUNDARY
AND CDFNT MAY PROVIDE FOR A THREAT OF TORNADIC DEVELOPMENT THIS
EVENING...ALONG AND SOUTH OF INTERSTATE 70. IN ADDITION...THE HEAVY
RAINFALL THREAT WILL LIKELY SHIFT TO THE SOUTH OF INTERSTATE 70 THIS
EVENING.
THE CONVECTIVE THREAT WILL END THIS EVENING AS THE FRONT CLEARS THE CWA.
DB
&&
.PREV DISCUSSION... /ISSUED 714 AM CDT FRI MAY 15 2009/
..UPDATED FOR AVIATION...
DISCUSSION...
/303 AM CDT FRI MAY 15 2009/
MANY UNCERTAINTIES IN THE FIRST FEW PERIODS OF THE FCST ALL
IMPACTING THE POTENTIAL FOR CONVECTIVE REDEVELOPMENT TODAY. IN THE
VERY SHORT TERM...ISENTROPIC LIFT SPREAD ACROSS THE 300-305K THETA-E
SFCS CONTINUES TO DEVELOP BANDS OF NOCTURNAL ELEVATED CONVECTION
ALONG AN AXIS FROM EMPORIA NORTHEAST THROUGH KANSAS CITY AND FURTHER
NE TOWARDS DAVENPORT. MODELS HAVE STRUGGLED A BIT RESOLVING THIS
ELEVATED CONVECTION...HOWEVER...CONTINUED ACCAS REDEVELOPMENT ACROSS
CENTRAL AND EASTERN KANSAS WOULD SUPPORT MORE WIDESPREAD DEVELOPMENT
TO CONTINUE THROUGH DAYBREAK WITH THE DEVELOPMENT OF AN MCS POSSIBLE.
WITH UPWARDS OF 1000 J/KG MUCAPE AND INCREASING MID-LVL LAPSE
RATES...CANNOT RULE OUT A STRONG TO SVR STORM OVER NORTHERN MISSOURI
THROUGH DAYBREAK. LARGE HAIL APPEARS THE PRIMARY THREAT.
WHAT THIS CONVECTION DOES THOUGH...IS THROW A BIT OF A KNOT INTO THE
SYSTEM AS FAR AS REDEVELOPMENT OF SFC BASED CONVECTION THIS AFTN.
AS PREVIOUS FCSTER MENTIONED...THE DEVELOPMENT AND PLACING OF A SFC
WARM FRONT WILL BE KEY TO THE DEGREE OF INSTABILITY AND POTENTIAL AREA
OF IMPACT THIS AFTN. BY 12Z...MODEL GUIDANCE SUGGESTS THE
DEVELOPMENT OF A WARM FRONT ALONG BETWEEN THE HWY 36 AND I-70
CORRIDOR. CURRENT THINKING IS THAT AS LLJ CONTINUES TO INCREASE AND
VEER TOWARDS DAYBREAK...LIFT IN THE LEFT EXIT REGION OF THE LLJ MAY
BE ENOUGH TO SUSTAIN ADDITIONAL ELEVATED CONVECTION THROUGHOUT A
GOOD CHUNK OF THE MORNING HOURS NORTH OF THIS BOUNDARY. SHOULD THIS
IDEA PAN OUT...THE SFC WARM FRONT WHICH IS SUGGESTED TO LIFT
NORTHWARD UP TO OR NORTH OF THE IOWA BORDER BY EARLY AFTN...MAY STAY
FURTHER SOUTH AS CLOUD COVER AND RAIN MAY REINFORCE THE BOUNDARY.
THIS MAY HAVE AN IMPACT ON AMOUNT OF DESTABILIZATION THAT WE
EXPERIENCE.
NEVERTHELESS...FEEL THAT AS SFC WARM FRONT AND WARM SECTOR TRIES TO
LIFT NORTHWARD EARLY IN THE AFTN AND THE MOST WIDESPREAD ELEVATED
CONVECTION BEGINS TO EXIT TO THE NE...LINGERING CONVECTION ACROSS NE
KANSAS AND NORTHERN MO MAY BE REINVIGORATED AS CONTINUAL
DESTABILIZATION OCCURS IN THE WARM SECTOR AND LEAD VORT MAX CURRENTLY
LIFTING OUT OF THE 4 CORNERS REACHES THE CWA. THIS MAY OCCUR AS EARLY
AT 18-20Z AS A SFC COLD FRONT WELL NORTHWARD IN THE DAKOTA ATTM
REACHES NW MO. WHILE ONLY LIMITED SUNSHINE MAY BE EXPERIENCED
TODAY...INSTABILITY PLOTS SUGGEST UPWARDS OF 2000-2500 J/KG CAPE IN
THE WARM SECTOR BY MID-AFTN /ESPECIALLY ACROSS EXTREME EASTERN KS AND
WESTERN MO/. MODEST SHEAR SOME 35-45 KNOTS WOULD SUPPORT THE
POTENTIAL FOR ROTATING MID-LVL STORMS CAPABLE OF LARGE HAIL. POINT
SOUNDINGS SUGGEST A NEARLY UNIDIRECTIONAL SHEAR PROFILE...SUGGESTING
THE DEVELOPMENT OF LINE SEGMENT CLUSTERS. 0-1KM SHEAR REMAINS
MARGINAL...HOWEVER COULD NOT RULE OUT AN ISOLATED TORNADO ESPECIALLY
IN DISCRETE STORMS DEPENDING ON LOCALIZED HELICITY ENHANCEMENT DUE TO
REMNANT OUTFLOW BOUNDARIES FROM MORNING CONVECTION. IN
ADDITION...SHOULD SFC LOW TRY TO DEVELOP OVER NE KANSAS AS SUGGESTED
BY 00Z GFS...SFC WINDS IN THE WARM SECTOR MAY BE ALLOWED TO BACK MORE
THAN CURRENTLY THOUGHT.
MANY OF THESE DETAILS MAY HAVE TO WAIT TO BE RESOLVED UNTIL THE
PICTURE CLEARS LATER THIS MORNING. TEMPERATURES WILL REMAIN TRICKY
TODAY...WERE ON TRACK TO SEE A RATHER WARM START TO THE
DAY...THEREFORE AS WARM SECTOR LIFTS NORTHWARD /RIGHT NOW FOCUSING THE
AREA SOUTH OF HWY 36/...LOW 80S SEEM PLAUSIBLE IN THIS AREA. WILL
HOLD AREAS OF EXTREME NORTHERN MISSOURI COOLER...AS POTENTIAL FOR A
RAIN COOLED AIRMASS LINGERING NORTH OF THE WARM FRONT EXISTS.
WILL MAINTAIN CURRENT FFA...PWATS WILL RUN EXCESSIVELY HIGH
THROUGHOUT THE NEXT 24 HOURS...WITH ELEVATED CONVECTION ONLY
DEGRADING ALREADY LOW 1-3 HR FFG IN THE WATCH AREA. CONVECTION THIS
AFTERNOON WILL BE ON A ENE HEADING AOA 20-25 KNOTS...WHICH MAY BE
SLOW ENOUGH TO CREATE FLASH FLOODING GIVEN THE ANTECEDENT CONDITIONS.
AS THE COLD FRONT SURGES SE LATE THIS AFTN...A BROKEN LINE OF STORMS
SHOULD PUSH SE AND OUT OF THE CWA IN THE EVENING HOURS...WITH MUCH
DRIER AIR FILTERING SE. THE FRONT IS EXPECTED TO BE NEAR OR JUST OUT
OF THE CWA BY 03Z.
WEEKEND CONDITIONS LOOK ABSOLUTELY BEAUTIFUL AS COOLER AND DRIER
CANADIAN AIR FILTERS SOUTHWARD. TEMPERATURES ARE EXPECTED TO REMAIN
IN THE 60S TO LOWER 70S. ONLY COSMETIC CHANGES MADE PAST SUNDAY AS
DRY MID-LVL RIDGING LOOKS TO ESTABLISH A QUIET STRETCH OF WEATHER
IN THE HEARTLAND.
31
&&
.AVIATION...
FOR THE 18Z TAFS...CONVECTIVE THREAT WILL CONTINUE THROUGH
02Z...UNTIL A CDFNT MOVES THROUGH BTWN 00Z-02Z. CONVECTION IS BEING
GENERATED BY WARM AND MOIST AIR FLOW OVER AN OUTFLOW BOUNDARY NR
KMKC. THE CONVECTION WILL BE MAINLY CONFINED TO THE KC METRO
TERMINALS THIS AFTN AS THE BOUNDARY WILL BECOME STATIONARY. THE KSTJ
CONVECTION WILL BE WEAKER AND CONSIDERABLY MORE SCT. OTHERWISE...A
BRIEF PERIOD OF MVFR CIGS ARE PSBL THIS EVENING AFT FROPA WITH A FEW
SHOWERS ALSO PSBL. WINDS WILL SHIFT TO THE NW EARLY THIS EVENING WITH
WINDS INCREASING AFT 03Z.
DB
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 10 PM FRIDAY FOR MOZ008-MOZ016-MOZ017-
MOZ023-MOZ024-MOZ030-MOZ031.
FLASH FLOOD WATCH UNTIL 7 PM FRIDAY FOR MOZ003-MOZ004-MOZ005-
MOZ006-MOZ007-MOZ013-MOZ014-MOZ015-MOZ021-MOZ022.
KS...NONE.Hazardous weather outlook, May 15, 12:50 PM CDT, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1250 PM CDT FRI MAY 15 2009 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-161800- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 1250 PM CDT FRI MAY 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED TO CONTINUE ACROSS EXTREME NORTHEASTERN KANSAS AND NORTHERN MISSOURI THIS AFTERNOON ALONG AND NORTH OF A STATIONARY FRONT STRETCHING FROM JUST NORTH OF KANSAS CITY TO SOUTH OF CHILLICOTHE TO MACON. SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP IN THE VICINITY OF THE WARM FRONT THROUGH THIS AFTERNOON...MAINLY BETWEEN INTERSTATE 70 AND ROUTE 36. LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH ISOLATED TORNADOES POSSIBLE. BY LATE THIS AFTERNOON...A COLD FRONT WILL ENTER NORTHWESTERN MISSOURI WITH THUNDERSTORMS DEVELOPING ALONG THE FRONT. THE FRONT IS EXPECTED TO REACH THE INTERSTATE 35 CORRIDOR BY 6 PM. THE PRIMARY SEVERE WEATHER THREAT WITH THE THUNDERSTORMS ALONG THE FRONT WILL BE LARGE HAIL AND DAMAGING WINDS. HOWEVER...ISOLATED TORNADOES WILL STILL BE POSSIBLE ALONG THE FRONTAL BOUNDARIES LATE THIS AFTERNOON AND EARLY THIS EVENING. BY LATE THIS EVENING THE FRONT WILL MOVE A MOUND CITY KANSAS TO WARRENSBURG TO BOONVILLE LINE WITH THE THUNDERSTORMS ALONG THE COLD FRONT LIKELY EVOLVING A SQUALL LINE. THE SEVERE THREAT WITH THE SQUALL LINE WILL BE LARGE HAIL AND DAMAGING WINDS. THE STORMS ARE EXPECTED TO EXIT THE OUTLOOK AREA BY MIDNIGHT. IN ADDITION TO THE THREAT OF SEVERE WEATHER...REPETITIVE ROUNDS OF THUNDERSTORMS MAY LEAD TO THE POTENTIAL OF FLASH FLOODING AND RIVER FLOODING...ESPECIALLY FOR AREAS IN NORTHERN MISSOURI WHICH HAVE ALREADY RECEIVED HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. DB
In the hours before
Local storm report, May 15, 3:09 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
309 PM CDT FRI MAY 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM FLASH FLOOD CHILLICOTHE 39.79N 93.55W
05/15/2009 LIVINGSTON MO FIRE DEPT/RESCUE
10 INCHES OF RAIN FLOWING OVER HIGHWAY 65 ON SOUTH SIDE
OF CHILLICOTHE
&&
ABAILEYLocal storm report, May 15, 3:11 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
311 PM CDT FRI MAY 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 PM HAIL 10 N KANSAS CITY 39.27N 94.55W
05/15/2009 E0.88 INCH CLAY MO AMATEUR RADIO
HIGHWAY 152 AND NORTH OAK.
&&
ADOLPHSONSpecial weather statement, May 15, 3:12 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
312 PM CDT FRI MAY 15 2009
KSZ025-103-MOZ021-028-029-152045-
ATCHISON-CLAY-CLINTON-LEAVENWORTH-PLATTE-
312 PM CDT FRI MAY 15 2009
...SIGNIFICANT WEATHER ALERT FOR NORTHERN LEAVENWORTH...NORTHWESTERN
CLAY...PLATTE...SOUTHEASTERN ATCHISON AND SOUTHWESTERN CLINTON
COUNTIES UNTIL 345 PM CDT...
AT 311 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WESTON TO OZAWKIE...
MOVING EAST AT 35 MPH.
NICKEL SIZE HAIL IS EXPECTED WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
CAMDEN POINT AROUND 325 PM CDT.
TRACY AROUND 330 PM CDT.
EDGERTON...PLATTE CITY AND LEAVENWORTH AROUND 335 PM CDT.
TRIMBLE AROUND 340 PM CDT.
SMITHVILLE...LANSING AND FERRELVIEW AROUND 345 PM CDT.
THE TOWNS OF LOWEMONT...FORT LEAVENWORTH...BEVERLY...RIDGELY...
STILLINGS...EAST LEAVENWORTH...HOOVER...JARBALO...FARLEY AND KANSAS
CITY INTL ARPT ARE ALSO IN THE PATH OF THESE STORMS.
LAT...LON 3944 9524 3954 9457 3946 9427 3916 9504
3914 9518 3941 9518 3941 9528
21Local storm report, May 15, 3:17 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
317 PM CDT FRI MAY 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 PM FLASH FLOOD 1 N MOSBY 39.33N 94.30W
05/15/2009 CLAY MO AMATEUR RADIO
NORTHBOUND US HIGHWAY 69 CLOSED DUE TO FLASH FLOODING AT
RAILROAD OVERPASS
&&
ADOLPHSONLocal storm report, May 15, 3:22 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
322 PM CDT FRI MAY 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0321 PM HEAVY RAIN SMITHVILLE 39.38N 94.57W
05/15/2009 M4.36 INCH CLAY MO AMATEUR RADIO
4.36 INCHES IN 2 HOURS. LIGHT RAIN OCCURRING AT THE
PRESENT TIME.
&&
ADOLPHSONLocal storm report, May 15, 3:25 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
325 PM CDT FRI MAY 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 PM HAIL NORBORNE 39.30N 93.68W
05/15/2009 E1.00 INCH CARROLL MO TRAINED SPOTTER
&&
ABAILEYThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 2:14 AM CDT | Special Weather Statement | EAX | Buchanan | 31 min |
| May 15, 4:40 AM CDT | Special Weather Statement | EAX | Andrew, DeKalb | 35 min |
| May 15, 6:12 AM CDT | Areal Flood Advisory | EAX | Andrew, Daviess, DeKalb, Gentry, Grundy, Harrison and 5 more | 6 hr |
| May 15, 7:47 AM CDT | Flash Flood Warning | EAX | Andrew, Daviess, DeKalb, Gentry, Grundy, Harrison and 4 more | 10 hr |
| May 15, 9:05 AM CDT | Flash Flood Warning | EAX | Adair, Putnam, Schuyler, Sullivan | 8 hr |
| May 15, 9:20 AM CDT | Flash Flood Warning | EAX | Gentry, Harrison, Mercer, Nodaway, Putnam, Worth | 8 hr |
| May 15, 9:59 AM CDT | Areal Flood Advisory | EAX | Caldwell, Clinton, Daviess, DeKalb, Grundy, Livingston | 6 hr |
| May 15, 10:01 AM CDT | River Flood Warning | EAX | Adair, Macon, Putnam, Schuyler | 47 hr |
| May 15, 10:01 AM CDT | River Flood Warning | EAX | Chariton, Macon | 3 days |
| May 15, 10:01 AM CDT | River Flood Warning | EAX | Daviess, Gentry | 3 days |
| May 15, 10:01 AM CDT | River Flood Warning | EAX | Daviess, Livingston | 3 days |
| May 15, 10:01 AM CDT | River Flood Warning | EAX | Linn, Livingston | 4 days |
| May 15, 10:01 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 7 days |
| May 15, 10:09 AM CDT | Special Weather Statement | EAX | Livingston | 36 min |
| May 15, 10:40 AM CDT | Special Weather Statement | EAX | DeKalb | 35 min |
| May 15, 11:14 AM CDT | Severe Thunderstorm Warning | EAX | Holt | 31 min |
| May 15, 11:17 AM CDT | Flash Flood Warning | EAX | Adair, Caldwell, Daviess, DeKalb, Grundy, Linn and 3 more | 6 hr |
| May 15, 11:45 AM CDT | Special Weather Statement | EAX | Andrew | 30 min |
| May 15, 12:13 PM CDT | Special Weather Statement | EAX | Buchanan | 32 min |
| May 15, 12:15 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Platte | 30 min |
| May 15, 12:16 PM CDT | Flash Flood Warning | EAX | Andrew, Buchanan, Holt | 3 hr |
| May 15, 12:32 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan, Clinton, DeKalb | 28 min |
| May 15, 12:43 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Platte | 32 min |
| May 15, 12:59 PM CDT | Severe Thunderstorm Warning | EAX | Clinton, DeKalb | 31 min |
| May 15, 1:02 PM CDT | Flash Flood Warning | EAX | Buchanan, Caldwell, Clay, Clinton, DeKalb, Platte and 1 more | 4 hr |
| May 15, 1:15 PM CDT | Special Weather Statement | EAX | Platte | 30 min |
| May 15, 1:19 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Clinton, Daviess, DeKalb, Ray | 26 min |
| May 15, 1:27 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Clinton, Daviess, DeKalb, Ray | 33 min |
| May 15, 1:42 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Clinton, Platte | 33 min |
| May 15, 1:51 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Carroll, Livingston, Ray | 24 min |
| May 15, 2:05 PM CDT | Special Weather Statement | EAX | Platte | 25 min |
| May 15, 2:09 PM CDT | Special Weather Statement | EAX | Clay | 36 min |
| May 15, 2:14 PM CDT | Special Weather Statement | EAX | Caldwell | 31 min |
| May 15, 2:15 PM CDT | River Flood Warning | EAX | Andrew, Nodaway | 20 hr |
| May 15, 2:15 PM CDT | River Flood Warning | EAX | Andrew, Buchanan | 44 hr |
| May 15, 2:15 PM CDT | River Flood Warning | EAX | Grundy, Livingston | 27 hr |
| May 15, 2:20 PM CDT | Special Weather Statement | EAX | Ray | 25 min |
| May 15, 2:32 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Ray | 28 min |
| May 15, 2:42 PM CDT | Special Weather Statement | EAX | Platte | 33 min |
| May 15, 2:53 PM CDT | Special Weather Statement | EAX | Clay | 37 min |
| May 15, 2:55 PM CDT | Flash Flood Warning | EAX | Buchanan | 3 hr |
| May 15, 3:04 PM CDT | Special Weather Statement | EAX | Carroll, Chariton | 26 min |
| May 15, 3:11 PM CDT | River Flood Warning | EAX | Clay, Platte | 14 hr |
| May 15, 3:12 PM CDT | Special Weather Statement | EAX | Platte | 33 min |
| May 15, 3:26 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Lafayette, Saline | 34 min |
| May 15, 3:33 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Macon, Randolph | 27 min |
| May 15, 3:41 PM CDT | River Flood Warning | EAX | Ray | 41 hr |
| May 15, 3:41 PM CDT | River Flood Warning | EAX | Carroll, Chariton | 7 days |
| May 15, 3:41 PM CDT | River Flood Warning | EAX | Buchanan | 4 days |
| May 15, 3:41 PM CDT | River Flood Warning | EAX | Platte | 5 days |
| May 15, 3:41 PM CDT | River Flood Warning | EAX | Platte | 6 days |
| May 15, 3:41 PM CDT | River Flood Warning | EAX | Carroll | 71 hr |
| May 15, 3:50 PM CDT | Flash Flood Warning | EAX | Clay, Jackson, Lafayette, Platte, Ray | 6 hr |
| May 15, 3:54 PM CDT | Special Weather Statement | EAX | Ray | 36 min |
| May 15, 3:57 PM CDT | Special Weather Statement | EAX | Randolph | 33 min |
| May 15, 4:02 PM CDT | River Flood Warning | EAX | Clay, Ray | 28 hr |
| May 15, 4:21 PM CDT | Special Weather Statement | EAX | Saline | 24 min |
| May 15, 4:25 PM CDT | Severe Thunderstorm Warning | EAX | Randolph | 20 min |
| May 15, 4:29 PM CDT | Flash Flood Warning | EAX | Carroll, Chariton, Howard, Lafayette, Saline | 5 hr |
| May 15, 4:36 PM CDT | Special Weather Statement | EAX | Saline | 24 min |
| May 15, 4:46 PM CDT | Severe Thunderstorm Warning | EAX | Pettis, Saline | 29 min |
| May 15, 4:55 PM CDT | Flash Flood Warning | EAX | Buchanan, Caldwell, Clay, Clinton, Platte, Ray | 5 hr |
| May 15, 5:00 PM CDT | Special Weather Statement | EAX | Jackson | 30 min |
| May 15, 5:08 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Howard, Pettis, Saline | 37 min |
| May 15, 5:13 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Jackson | 32 min |
| May 15, 5:15 PM CDT | Areal Flood Warning | EAX | Adair, Caldwell, Daviess, DeKalb, Gentry, Grundy and 9 more | 46 hr |
| May 15, 5:21 PM CDT | Special Weather Statement | EAX | Lafayette | 24 min |
| May 15, 5:36 PM CDT | Severe Thunderstorm Warning | EAX | Jackson, Lafayette | 24 min |
| May 15, 5:39 PM CDT | Special Weather Statement | EAX | Cooper | 36 min |
| May 15, 5:46 PM CDT | Flash Flood Warning | EAX | Howard, Randolph | 4 hr |
| May 15, 5:54 PM CDT | Special Weather Statement | EAX | Pettis | 36 min |
| May 15, 6:12 PM CDT | Special Weather Statement | EAX | Jackson | 33 min |
| May 15, 6:40 PM CDT | Special Weather Statement | EAX | Jackson | 35 min |
| May 15, 6:59 PM CDT | Areal Flood Advisory | EAX | Cass, Cooper, Howard, Jackson, Johnson, Lafayette and 2 more | 3 hr |
Nearby
Flash Flood Warnings in Missouri, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.